Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 17, 2012, 3:04 PM CDT for Sumner County, Trousdale County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2012, 3:04 PM CDT (20:04 UTC)
- Expired
- Mar 17, 2012, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
Counties Sumner County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 3:11 PM CDT | TSTM WND GST 63 | Gallatin, TN | TRAINED SPOTTER REPORTED A MEASURED WIND GUST OF 63 MPH IN GALLATIN TN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182
WWUS84 KOHX 172004
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT MAR 17 2012
TNZ008-009-028-029-172045-
MACON-SUMNER-TROUSDALE-WILSON-
304 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENDERSONVILLE...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
GALLATIN BY 310 PM CDT.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3638 8603 3634 8610 3630 8612 3629 8613
3627 8613 3620 8650 3639 8666 3665 8625
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 17, 3:04 PM CDT, 0 minutes earlier.
Area forecast discussion, Mar 17, 3:04 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 304 PM CDT SAT MAR 17 2012 .DISCUSSION...ANOTHER WARM DAY ACROSS THE MID STATE WITH MANY LOCATIONS APPROACHING 80 DEGREES. SCATTERED TSRA HAVE DEVELOPED OVER MID TN THIS AFTERNOON WITH SOME PRODUCING HEAVY DOWNPOURS AND NEAR SEVERE HAIL. THE SURFACE CHART SHOWED AN INSTABILITY / TROUGH AXIS RUNNING FROM WEST KY INTO WESTERN MID TN. STORMS DEVELOPED ALONG AND RIGHT OF THIS AXIS AS A SHORTWAVE...EVIDENT ON WATER VAPOR...APPROACHED THE AREA. THIS ACTIVITY IS EXPECTED TO GENERALLY SHIFT ENE LATE THIS AFTERNOON AND EVENING. CONDITIONS ARE UNSTABLE ENOUGH FOR A CONTINUED THREAT OF LOCAL STREET FLOODING UNDER THE HEAVY CELLS...AND SOME MARGINAL SEVERE HAIL OR GUSTY WINDS. A SECONDARY WAVE WILL COME OVER THE AREA LATER TONIGHT...ACTIVITY WILL BE MORE LIMITED IN STRENGTH AND COVERAGE OVERNIGHT SO POPS WILL TAPER DOWNWARD THROUGH THE NIGHT. BY DAYBREAK SUNDAY...ANY LINGERING TSRA WILL BE EXITING OUR NORTHEAST COUNTIES. HEIGHTS WILL RISE SIGNIFICANTLY ON SUNDAY SHUTTING DOWN ALL BUT ISOLATED TSRA. HIGHS WILL CLIMB INTO THE LOWER 80S...EXCEPT UPPER 70S PLATEAU. THE STRONG UPPER RIDGE PATTERN WILL CONTINUE MONDAY AND TUESDAY AS A DEEP TROUGH DEVELOPS OUT WEST. THE ELEVATED HEIGHTS WILL KEEP OUR TEMPERATURES WELL ABOVE NORMAL WITH ONLY SLIGHT RAIN CHANCES AT BEST. GENERALLY NOT PLANNING TO INCLUDED MENTION OF TSRA FOR MONDAY OR TUESDAY. SOME NEW RECORDS MAY BE SET...PARTICULARLY ON TUESDAY. SOME RECORD HIGHS... BNA MAR 17 82 1982 MAR 18 86 1908 MAR 19 86 1982 MAR 20 83 1948 CSV MAR 17 76 1982 MAR 18 81 1982 MAR 19 80 1982 MAR 20 76 1994 MODELS ARE IN GENERAL AGREEMENT THAT THE CHANCE FOR TSRA WILL INCREASE WEDNESDAY PM INTO THURSDAY AS A BAND OF DEEP MOISTURE ARRIVES AHEAD OF A DEEP UPPER LEVEL LOW PRESSURE SYSTEM. WIDESPREAD CLOUDS AND TSRA WILL BRING TEMPS DOWN...ALTHOUGH STILL ABOVE NORMAL INTO THURSDAY. COOLER AIR BEHIND THE FRONT WILL DROP TEMPS FURTHER THURSDAY PM INTO FRIDAY WITH SHOWERY WX. THE COLD UPPER LOW WILL CREATE SOME STEEP LAPSE RATES KEEPING CONDITIONS UNSETTLED THROUGH FRIDAY. MODELS SHOW DRY WX BY SATURDAY WITH NEAR NORMAL TEMPS. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 58 83 57 85 / 30 20 05 05 CLARKSVILLE 57 83 57 83 / 30 20 05 05 CROSSVILLE 56 77 56 79 / 50 20 05 05 COLUMBIA 57 84 57 85 / 20 10 05 05 LAWRENCEBURG 56 83 57 85 / 20 10 05 05 WAVERLY 58 83 58 84 / 30 10 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 17, 5:28 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 528 AM CDT SAT MAR 17 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 528 AM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH HAIL UP TO 1/2 INCH AND WIND GUSTS OF 30 TO 40 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Mar 17, 1:08 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT SAT MAR 17 2012
TNZ060-171915-
MAURY-
108 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT PLEASANT...OR 7 MILES SOUTHWEST OF
COLUMBIA...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
COLUMBIA BY 125 PM CDT.
SPRING HILL BY 155 PM CDT.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3546 8712 3543 8724 3554 8729 3555 8731
3557 8732 3579 8703 3578 8696 3571 8678
3568 8682 3553 8685 3552 8688 3547 8690
3545 8696 3542 8696 3541 8701
SHAMBURGERSpecial weather statement, Mar 17, 1:43 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT SAT MAR 17 2012
TNZ025-026-171915-
CHEATHAM-DICKSON-
143 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...
AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF WHITE BLUFF...OR 13 MILES
NORTH OF DICKSON...MOVING NORTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3645 8713 3630 8701 3619 8739 3624 8745
3632 8735 3632 8729 3635 8728 3641 8720
3640 8718 3643 8718 3642 8715 3644 8715
SHAMBURGERSpecial weather statement, Mar 17, 1:48 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
148 PM CDT SAT MAR 17 2012
TNZ027-057-059-171915-
DAVIDSON-HICKMAN-WILLIAMSON-
148 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST DAVIDSON...EAST
HICKMAN AND WILLIAMSON COUNTIES...
AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FAIRVIEW...OR 14 MILES
SOUTHEAST OF DICKSON...MOVING EAST AT 20 MPH.
THIS STORM WILL BE NEAR...
FAIRVIEW BY 200 PM CDT.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3588 8686 3588 8724 3594 8727 3597 8720
3604 8718 3605 8713 3604 8711 3604 8704
3607 8704 3610 8692
SHAMBURGERSpecial weather statement, Mar 17, 1:58 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT SAT MAR 17 2012
TNZ062-171945-
RUTHERFORD-
158 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD COUNTY...
AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NOLENSVILLE...OR 11 MILES
WEST OF MURFREESBORO...MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE NEAR...
SMYRNA BY 225 PM CDT.
MURFREESBORO BY 235 PM CDT.
WALTERHILL BY 245 PM CDT.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3604 8641 3603 8639 3582 8625 3578 8660
3582 8662 3583 8663 3584 8660 3590 8662
3591 8663 3594 8662 3595 8662 3605 8642
SHAMBURGERLocal storm report, Mar 17, 2:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 5 E ASHLAND CITY 36.28N 86.97W
03/17/2012 E0.50 INCH CHEATHAM TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL OF ONE HALF INCH 5 E OF
ASHLAND CITY NEAR I24.
&&
TBOUCHERSpecial weather statement, Mar 17, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT SAT MAR 17 2012
TNZ008-009-028-029-172045-
MACON-SUMNER-TROUSDALE-WILSON-
304 PM CDT SAT MAR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER...TROUSDALE AND
WILSON COUNTIES...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENDERSONVILLE...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR...
GALLATIN BY 310 PM CDT.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3638 8603 3634 8610 3630 8612 3629 8613
3627 8613 3620 8650 3639 8666 3665 8625
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:08 PM CDT | Special Weather Statement | OHX | Maury | 67 min |
| Mar 17, 1:43 PM CDT | Special Weather Statement | OHX | Cheatham | 32 min |
| Mar 17, 1:48 PM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Mar 17, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 38 min |
| Mar 17, 1:58 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Mar 17, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 27 min |
| Mar 17, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 38 min |
| Mar 17, 3:34 PM CDT | Special Weather Statement | OHX | Cheatham | 56 min |
| Mar 17, 3:35 PM CDT | Special Weather Statement | OHX | Sumner | 25 min |
| Mar 17, 3:38 PM CDT | Special Weather Statement | OHX | Bedford | 37 min |
| Mar 17, 3:52 PM CDT | Areal Flood Advisory | OHX | Williamson | 113 min |
| Mar 17, 4:11 PM CDT | Special Weather Statement | OHX | Putnam | 34 min |
| Mar 17, 4:18 PM CDT | Special Weather Statement | OHX | Coffee | 27 min |
| Mar 17, 6:53 PM CDT | Special Weather Statement | OHX | Wilson | 22 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.